|Starting HIV med during Hep C Treatment
Jan 1, 2005
I am in the 31st week of peg-intron/ribavirin treatment, and have been undetectable since week 5. We were hoping not to start HIV meds until the HCV treatment was over, but unfortunately my numbers show that is a luxury that is not possible now. I am about to start on Reyatz, Norvir and Truvida. What I am worried about is that the HIV meds all seem to carry a warning about liver function. Is it possible that the HIV meds will intefere with the Hep C treatment. I would really hate to have made it this far on the peg-intron treatment, (which has not been fun to say the least) and then compromise its success.
Any thoughts? And I must again thank you for being there to answer these kind of questions. You help keep me sane.
| Response from Dr. McGovern
You ask excellent questions.
If your HIV now needs treatment, by all means start. However, remmember that the CD4 T cell counts can drop from interferon treatment alone and if your CD4 PERCENTAGE is stable, maybe your HIV is also stable. Discuss your HIV RNA results and CD4 results with your doctor further.
I have treated patients for hepatitis C and then introduced HIV medications many many times. It is certainly something that works well. In matter of fact, I find that treating the hepatitis first works well in terms of tolerance of HIV meds later on. It is excellent that your physician has considered your liver disease as a top priority.
Yes I would certainly get careful follow-up of your liver function tests. If you have very advanced liver disease (ie cirrhosis) you may want to discuss dose reduction of Reyataz with your physician.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Pain In Penis After Foreplay Does It Mean I Have HIV
- Penis Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Vaginal Discharge After Drinking Water Worried I Have HIV
- Can You Get Hep B From Dried Blood?
- How Soon Can You Detect Std's?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.